Poisoning from overdose of Nalfon.
Nalfon - a nonsteroidal anti-inflammatory medication
- Body as a whole o Unsteadiness
- Respiratory o Slow, labored breathing o Wheezing
- Eyes, ears, nose, and throat o Ringing in the ears o Blurred vision
- Skin o Rash
- Gastrointestinal o nausea, Vomiting o diarrhea o Stomach pain o Possible loss of blood in the stomach and intestinal areas
- Heart and blood vessels o Increased heart rate
- Nervous system o Severe headache o Agitation o Incoherence (not understandable) o Confusion o Coma o Drowsiness o Convulsions o Movement disorder
Seek medical care immediately. The standard procedure is to induce emesis (Vomiting) unless the patient is unconscious or experiencing Convulsions. Before inducing emesis, contact Poison Control for verification.
If instructed to induce emesis, the standard procedure is as follows:
- Give the usual dose of ipecac syrup: 15 milliliters (ml) or 1 TABLEspoonful for children and 30 ml (2 TABLEspoonsful) for adults.
- Follow with 1/2 glassful or 4 ounces (oz.) of water for children or 8 to 12 oz. of water for adults.
- Repeat 1 more time in 1/2 hour if emesis has not occurred.
Other treatments may include lavage and activated charcoal.
Before Calling Emergency
Determine the following information:
- The patient’s age, weight, and condition
- Name of product (as well as the ingredients and strength if known)
- The time it was swallowed
- The amount swallowed
- If the medication was prescribed for the patient
Poison Control, or a local emergency number
See Poison Control centers for telephone numbers and addresses. Take the container with you to the emergency room.
What to expect at the emergency room
Some or all of the following procedures may be performed:
- Induce emesis.
- Use gastric lavage.
- Administer activated charcoal.
- Administer a laxative.
- Treat the symptoms.
Recovery depends on the extent of kidney damage.
by Armen E. Martirosyan, M.D.
All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.